MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated advia centaur xp total hcg (thcg) result for one patient which was discordant relative to repeat-testing results.Following observation of an elevated initial advia centaur xp thcg result, the patient was re-tested at another laboratory and produced a negative result.The customer then performed repeat thcg testing on the original sample in duplicate, using the same advia centaur xp instrument as used initially, and a result of <2.0 miu/ml was obtained.The lower result was accepted as correct.There are no allegations of patient harm, changes in treatment, or delays in diagnosis in association with the observed result discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated advia centaur xp total hcg (thcg) result for one patient which was discordant relative to repeat-testing results.Following observation of an elevated initial advia centaur xp thcg result, the patient was re-tested at another laboratory and produced a negative result.The customer then performed repeat thcg testing on the original sample in duplicate, using the same advia centaur xp instrument as used initially, and a result of <2.0 miu/ml was obtained.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00104 was filed on 2022-04-07.Additional information, 2022-05-26: siemens has concluded the investigation.A customer from outside the united states reported observation of an elevated advia centaur xp total hcg (thcg) result for one patient which was discordant relative to repeat-testing results.Repeat-testing using the same method produced consistent lower results.The customer also repeat-tested 7 samples which had been initially tested for thcg on the day of this event and all repeat results were consistent with the initial results.The customer's advia centaur xp thcg reagent calibration and control results were acceptable on the day of this event.A service visit was made to the customer site, with the following findings: error-log review: no entries found to explain observed variation.Verification of quality control performance: satisfactory results were observed during this period.Verifications of calibrations in effect at time of observation: values were consistent with expectations/criteria.Testing of hcg samples in different ranges: satisfactory results were obtained without any observed clinical deviation.Siemens service made the following recommendations to the customer regarding sample handling: minimize delay between collecting and centrifuging sample tubes.Verify duration and rpm of centrifugation.Assess whether there has been any change to the storage/handling of the sample tubes.· check expiration dates of collection tubes, and note whether tubes used are at or near expiration.While siemens cannot definitively determine the cause of the discordant result, contributing factors such as sample integrity cannot be ruled out.Based on the results of the investigation, return of the patient sample is not warranted.A product performance issue has not been identified.The customer is operational; no further investigation is required.Note: in section h6, the codes for investigation findings and investigation conclusion have been updated.

Brand Name
ADVIA CENTAUR XP TOTAL HCG
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key14047389
Report Number1219913-2022-00104
Device Sequence Number4908297
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age28 YR
Patient SexFemale